Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS La Crosse, WI

May 3, 2015Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 3, 2015, 7:55 PM CDT for Winona County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2015, 7:55 PM CDT (00:55 UTC)
Expired
May 3, 2015, 8:45 PM CDT
In force
50 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Winona County, MN

The radar

The La Crosse radar (KARX), 44 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2258 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS53 KARX 040055
SVRARX
MNC169-040145-
/O.NEW.KARX.SV.W.0008.150504T0055Z-150504T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINONA COUNTY IN SOUTHEASTERN MINNESOTA...

* UNTIL 845 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
  CHARLES...OR 18 MILES SOUTHWEST OF WINONA...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISTON AROUND 805 PM CDT.
  STOCKTON AROUND 810 PM CDT.
  WINONA AND GOODVIEW AROUND 815 PM CDT.
  TREMPEALEAU AROUND 840 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILSON...SARATOGA...HART...FREMONT AND UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4408 9208 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9207
TIME...MOT...LOC 0054Z 268DEG 31KT 4394 9199 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
6 follow-up statements
364 
WWUS53 KARX 040102
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
802 PM CDT SUN MAY 3 2015

MNC169-040145-
/O.CON.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
802 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WINONA COUNTY...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWISTON...OR
16 MILES SOUTHWEST OF WINONA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LEWISTON AROUND 810 PM CDT.
  STOCKTON AROUND 815 PM CDT.
  WINONA AND GOODVIEW AROUND 820 PM CDT.
  TREMPEALEAU AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILSON...SARATOGA...HART...FREMONT AND UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4408 9208 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9207
TIME...MOT...LOC 0102Z 268DEG 31KT 4393 9195 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
434 
WWUS53 KARX 040112
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT SUN MAY 3 2015

MNC169-040145-
/O.CON.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
812 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN WINONA COUNTY...

AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WINONA...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  TREMPEALEAU AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILSON...HART...LOCK AND DAM 6...NODINE AND WITOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4407 9185 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9190
TIME...MOT...LOC 0112Z 266DEG 41KT 4395 9161 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
104 
WWUS53 KARX 040116
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT SUN MAY 3 2015

MNC169-040145-
/O.CON.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
816 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN WINONA COUNTY...

AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TREMPEALEAU...
OR 8 MILES SOUTHEAST OF WINONA...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  TREMPEALEAU AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILSON...HART...LOCK AND DAM 6...NODINE AND WITOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4407 9185 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9190
TIME...MOT...LOC 0116Z 266DEG 41KT 4395 9154 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
668 
WWUS53 KARX 040123
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT SUN MAY 3 2015

MNC169-040145-
/O.CON.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
823 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN WINONA COUNTY...

AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DAKOTA...OR 11 MILES NORTHWEST OF LA CRESCENT...MOVING EAST AT 
45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WINONA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WILSON...HART...LOCK AND DAM 6...NODINE AND WITOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4407 9185 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9190
TIME...MOT...LOC 0123Z 271DEG 37KT 4390 9152 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
667 
WWUS53 KARX 040135
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT SUN MAY 3 2015

MNC169-040145-
/O.CON.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
835 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN WINONA COUNTY...

AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAKOTA...OR
NEAR LA CRESCENT...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WINONA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WILSON...HART...LOCK AND DAM 6...NODINE AND WITOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4407 9185 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9190
TIME...MOT...LOC 0135Z 270DEG 35KT 4390 9139 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
171 
WWUS53 KARX 040140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT SUN MAY 3 2015

MNC169-040150-
/O.EXP.KARX.SV.W.0008.000000T0000Z-150504T0145Z/
WINONA MN-
840 PM CDT SUN MAY 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINONA COUNTY
WILL EXPIRE AT 845 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4407 9185 4410 9168 4407 9166 4403 9159
      4402 9151 4400 9143 4396 9139 4385 9137
      4385 9190
TIME...MOT...LOC 0134Z 268DEG 31KT 4390 9139 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:45 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 3, 3:45 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT SUN MAY 3 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 345 PM CDT SUN MAY 3 2015

AT 3 PM...A COLD FRONT EXTENDED FROM IRONWOOD MICHIGAN TO ORANGE
IOWA /KORG/. TEMPERATURES AHEAD OF THIS FRONT ARE IN THE LOWER TO
MID 80S. MINNEAPOLIS AMDAR SOUNDINGS SHOW A CAP BETWEEN 925 MB
AND 800 MB. IN ORDER TO GET CONVECTION AHEAD OF THIS FRONT...THE
TEMPERATURES WOULD HAVE TO GET INTO THE MID 80S TO BREAK THIS CAP.
IN ADDITION... THE MIXING HAS LOWERED DEW POINTS LOWERED TO AROUND
50. THIS IS LIMITING THE AMOUNT OF THE INSTABILITY AHEAD OF COLD
FRONT AT THIS TIME. SURFACE CAPES ARE ONLY IN THE 1000 TO 1500
J/KG RANGE...SO NOT EXPECTING ANYTHING TO DEVELOP IN OUR AREA THIS
AFTERNOON. HOWEVER LEFT SMALL CHANCE OF PRECIPITATION IN THE
FORECAST JUST IN CASE THE CAP BREAKS A BIT EARLIER THAN
ANTICIPATED.

FOR THIS EVENING...THE MODELS SUGGEST THAT THE MID AND UPPER 50
DEW POINTS WILL MOVE INTO AREAS SOUTH OF INTERSTATE 94. THIS HELPS
THE 0-3 KM MOST UNSTABLE CAPES CLIMB INTO THE 1 TO 2K RANGE.
MEANWHILE THE REMAINDER OF THE AREA WILL BE IN THE 500 TO
1000 J/KG RANGE. LIKE THE PAST COUPLE OF DAYS...THE BEST 0-6 KM
EFFECTIVE SHEAR /40 TO 45 KNOTS/ WILL BE FOUND ALONG AND BEHIND
THE FRONT. WITH THE 0-3 KM SHEAR 20 KNOTS...IT IS GOING TO BE HARD
TO KEEP THE GUST FRONT ANCHORED ALONG THE FRONT. THE ONLY THING
REALLY GOING FOR DAMAGING WINDS ARE VERY DRY SUB CLOUD AREA. WITH
SKINNY CAPE SHOWING UP IN THE SOUNDINGS...YOU MAY GET UP TO A
QUARTER SIZE HAIL AT MOST. WITH ALL OF THIS IN MIND...SEVERE
WEATHER CHANCES LOOK TO BE MARGINAL TO ISOLATED AT BEST.

OVERNIGHT...THE MODELS SHOW THAT THERE WILL BE A BAND OF 900 TO
700 MB FRONTOGENESIS ALONG AND NORTH OF INTERSTATE 94. THIS IS
ASSOCIATED WITH ANOTHER SHORT WAVE TROUGH. WITH THE ARW NOT
GENERATING CONVECTION EARLIER IN THE EVENING...THERE IS ENOUGH
INSTABILITY FOR THIS MODEL TO PRODUCE A BAND OF SHOWERS AND
STORMS. MEANWHILE THE OTHER MESO MODELS USE UP THIS INSTABILITY
BEFORE THIS FRONTOGENESIS DEVELOPS. OVERALL...THE LATTER MODELS
LOOK TO BE THE PROBABLE SOLUTIONS...SO TRENDED THE FORECAST TOWARD
THEM.

ON MONDAY...MANY OF THE MODELS CONTINUE TO SHOW THAT THE COLD
FRONT WILL PUSH SOUTH OF THE AREA DURING THE EARLY MORNING. THE
GFS CONTINUES TO BE THE FARTHEST NORTH...BUT WITH THE HIGH
BUILDING INTO THE AREA AND DRY DEW POINTS ALREADY BUILDING
SOUTH...LEANED MORE TOWARD THE DRIER MODELS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAY 3 2015

ON MONDAY NIGHT AND TUESDAY...THE MODELS SHOW WEAK 850 MB
MOISTURE DEVELOPS SOUTH OF INTERSTATE 90. AS THIS OCCURS...THE
SHOWERS AND THUNDERSTORMS WILL MOVE BACK NORTH INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. WITH LIMITED SHEAR...NOT EXPECTING ANY
SEVERE WEATHER WITH THE THUNDERSTORMS. WITH A PRECIPITATION AND
CLOUDS ACROSS THE AREA...WENT A COUPLE OF DEGREES COOLER THAN THE
MODEL CONSENSUS.

ON TUESDAY NIGHT AND WEDNESDAY...A SHORT WAVE RIDGE WILL BUILD
NORTH ACROSS THE AREA. AS THIS OCCURS...THE WARM FRONT WILL MOVE
QUICKLY NORTH ACROSS THE AREA. WITH THIS IN MIND KEPT THE LOWESTRAIN
CHANCES SOUTH OF INTERSTATE 90.

FOR THE REMAINDER OF THE TIME PERIOD...STILL SOME QUESTIONS ON
HOW FAST THE COLD FRONT WILL MOVE EAST INTO THE AREA. AS A
RESULT...DID NOT CHANGE TOO FAR FROM THE MODEL CONSENSUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1224 PM CDT SUN MAY 3 2015

VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON BEFORE A COLD FRONT
ENTERS THE AREA EARLY THIS EVENING. EXPECTING A LINE OF
THUNDERSTORMS TO ACCOMPANY THE FRONT...MAKING PASSAGE THROUGH KRST
IN THE 23Z-03Z TIME FRAME...AND IN THE 01Z-05Z TIME FRAME AT KLSE.
EXPECT DETERIORATING CONDITIONS WITH THE SHRA/TS ACTIVITY WITH
CIGS/VSBY TEMPORARILY DIPPING INTO THE MVFR/IFR RANGE. THERE
REMAINS THE POSSIBILITY THAT A FEW OF THE STORMS WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 50KT AND HAIL TO THE
SIZE OF QUARTERS. LOOK FOR THE FRONT AND SHRA/TS ACTIVITY TO CLEAR
SOUTHEAST OF THE AREA IN THE 07-09Z TIME FRAME WITH A RETURN TO
VFR CONDITIONS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DAS
Hazardous weather outlook, May 3, 5:07 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT SUN MAY 3 2015

IAZ008-MNZ079-086>088-094-095-WIZ017-032-033-041200-
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-
BUFFALO-TREMPEALEAU-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA...AND WESTERN INTO NORTHCENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN
WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO
AFFECT THE AREA FROM ABOUT 6 PM TO 8 PM. ISOLATED STORMS COULD BE
SEVERE WITH HAIL TO JUST ABOVE QUARTER SIZED AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-MNZ096-WIZ029-034-041>044-053-041200-
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-HOUSTON-CLARK-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA...AND WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN
WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO
AFFECT THE AREA FROM ABOUT 8 PM /WESTERN AREAS/ TO 11 PM /CENTRAL
WI TO EXTREME EASTERN IA/ AS THEY MOVE EAST.

ISOLATED STORMS COULD BE SEVERE WITH HAIL TO JUST ABOVE QUARTER
SIZED AND DAMAGING WIND GUSTS. HOWEVER...THE STORMS WILL GENERALLY
BE WEAKENING AFTER 9 PM AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ030-WIZ054-055-061-041200-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SHIFT INTO THE AREA LATER THIS EVENING AND INTO
THE OVERNIGHT. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...BUT
THE STORMS WILL GENERALLY BE ON A WEAKENING TREND AND LIGHTNING
APPEARS TO BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 3, 7:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND GST     WABASHA                 44.37N 92.05W
05/03/2015  E35 MPH          WABASHA            MN   PUBLIC

            COUNTY RD 4/33

&&

RLB
Local storm report, May 3, 7:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             MARION                  43.94N 92.35W
05/03/2015  E0.25 INCH       OLMSTED            MN   PUBLIC

&&

RLB
Local storm report, May 3, 7:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     4 S ROCHESTER           43.96N 92.48W
05/03/2015  E50 MPH          OLMSTED            MN   TRAINED SPOTTER

&&

RLB
Local storm report, May 3, 7:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 E MAPLEVIEW           43.69N 92.94W
05/03/2015  M1.00 INCH       MOWER              MN   BROADCAST MEDIA

&&

RLB
Local storm report, May 3, 7:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             DOVER                   43.97N 92.13W
05/03/2015  M1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

&&

RLB
Local storm report, May 3, 7:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     2 SW CHATFIELD          43.82N 92.21W
05/03/2015  M56 MPH          FILLMORE           MN   TRAINED SPOTTER

&&

RLB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:02 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted58 min
May 3, 7:18 PM CDTSevere Thunderstorm WarningARXMower42 min
May 3, 7:30 PM CDTSpecial Weather StatementARXFillmore, Houston, Mower, Olmsted, Winona75 min
May 3, 8:40 PM CDTSpecial Weather StatementARXHouston80 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.